Hail, Indiana
- When
- May 6, 5:00 PM EST
- Where
- Indiana County, Marion Center
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.767, -79.050
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at May 6, 2:20 PM EST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 320 PM EDT TUE MAY 6 2003 SHORT TERM CONCERN...STORMS BEGINNING TO FIRE FROM NEAR FKL SOUTHWEST TOWARD NEW CASTLE. BEST FRONTOGENESIS AND MOISTURE CONVERGENCE CURRENTLY IN CENTRAL OH WITH LIS AROUND -7 AND CAPES AROUND 2000. FEEL THE BEST LOCATION FOR STORMS TO DEVELOP IS FROM THEIR CURRENT LOCATION BACK INTO CENTRAL OH. AFTER THIS EVENINGS STORM THREAT THE FOCUS SHIFTS TO THE TIMING OF THE SEEMINGLY NEVERENDING CHARGE OF STORM SYSTEMS THROUGH THE END OF THE WEEK. COLLABORATION WITH SURROUNDING OFFICES ON TIMING AND TEMPS THROUGH THE WEEKEND. NEXT SYSTEM SHOULD ROLL THROUGH LATE WEDNESDAY THROUGH THURSDAY MORNING. FCSTID = 25 PIT 53 72 51 68 / 30 60 50 20 HLG 55 73 52 70 / 30 60 50 20 MGW 54 70 50 68 / 30 60 50 20 ZZV 54 75 53 72 / 30 60 50 20 PHD 54 74 51 71 / 30 60 50 20 FKL 50 70 47 65 / 30 60 50 20 DUJ 50 68 46 64 / 30 60 50 20 LBE 53 72 53 70 / 30 60 50 20 BTP 51 71 49 66 / 20 60 50 20 IDI 51 72 50 69 / 20 60 50 20 ODM 50 69 48 65 / 30 60 50 20 .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE. ART
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-061100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 457 AM EDT TUE MAY 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS EAST CENTRAL OHIO...WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND WESTERN MARYLAND TODAY. DAMAGING WINDS AND HAIL WILL BE THE PRIMARY THREAT. RAINFALL AMOUNTS EXCEEDING ONE INCH CAN ALSO BE EXPECTED WITH STRONGER STORMS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE AREA WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED DAYS THREE THROUGH SEVEN AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON.
PAZ009-062115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 408 PM EDT TUE MAY 6 2003 ...THUNDERSTORMS RUMBLING ACROSS THE AREA... THUNDERSTORMS WITH HAIL...UP TO ONE HALF INCH IN DIAMETER... ALONG WITH HEAVY DOWNPOURS AND GUSTY WINDS WILL AFFECT SOUTHERN AND EASTERN SECTIONS OF THE COUNTY INTO THE EARLY EVENING HOURS.
PAZ013-014-062130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 414 PM EDT TUE MAY 6 2003 ...THUNDERSTORMS RUMBLING ACROSS THE AREA... THUNDERSTORMS WITH HAIL...UP TO ONE HALF INCH IN DIAMETER...ALONG WITH HEAVY DOWNPOURS AND GUSTY WINDS WILL AFFECT THE EASTERN SECTIONS OF LAWRENCE COUNTY AND THE NORTHERN HALF OF BUTLER COUNTY INTO THE EARLY EVENING HOURS. THE LAKE ARTHUR AREA WILL BE IMPACTED BY THIS STORM. SPOTTER HAS REPORTED UP TO ONE QUARTER INCH HAIL EAST OF NEW CASTLE IN ASSOCIATION WITH THIS STORM.
PAZ014-022-062230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 515 PM EDT TUE MAY 6 2003 ...THUNDERSTORMS MOVING ACROSS THE AREA... THUNDERSTORMS WILL AFFECT EASTERN BUTLER COUNTY AND NORTHERN ARMSTRONG COUNTIES DURING THE EARLY EVENING HOURS. SOME OF THESE STORMS MAY PRODUCE HAIL...UP TO ONE HALF INCH IN DIAMETER...ALONG WITH HEAVY RAINS UP TO THREE QUARTERS OF AN INCH AND GUSTY WINDS. SPOTTERS REPORTED MARBLE SIZE HAIL NEAR MORAINE STATE PARK IN WESTERN BUTLER COUNTY WITH THESE STORMS.
PAZ021-062315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 552 PM EDT TUE MAY 6 2003 ....THUNDERSTORMS TO MOVE ACROSS THE AREA... THUNDERSTORMS IN NORTHWESTERN ALLEGHENY COUNTY AT 550 PM EDT WILL MOVE EASTWARD ACROSS THE COUNTY DURING THE EARLY EVENING HOURS. SOME OF THESE STORMS MAY PRODUCE HAIL...IN THE RANGE OF PEA SIZE TO MARBLE SIZE...ALONG WITH HEAVY DOWNPOURS AND GUSTY WINDS.
The State College radar (KCCX), 90 km away, was scanning. The volume nearest the first event began at 21:57 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5358309.